Alert archive / Nebraska / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 206, NWS North Platte, NE

July 6, 20114 counties in Nebraska

NWS North Platte, NE issued this severe thunderstorm warning at Jul 6, 2011, 6:15 PM MDT for 4 counties in Nebraska. It was in force for 45 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 6, 2011, 6:15 PM MDT (00:15 UTC)
Expired
Jul 6, 2011, 7:00 PM MDT
In force
45 min
Issued by
NWS North Platte, NE
Area
Storm-based polygon
Hail
0.75 in
Wind
70.0 mph

Counties Arthur County, NE, Garden County, NE, Grant County, NE, Sheridan County, NE

The radar

The North Platte radar (KLNX), 137 km from the middle of the area, began a volume at 00:14 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 6, 6:19 PM MDTTSTM WND GST 605 Se Ellsworth, NE

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 6, 2:56 PM MDTSevere Thunderstorm WatchSPC8 hr

The nearest sounding before it

N. Platte/Lee Bi, NE (KLBF), launched 00:00Z, 0.3 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-07Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 626 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, N. Platte/Lee Bi, NE at 00:00Z on 2011-07-07The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -6 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
626 J/kg
Mixed-layer CIN
-12 J/kg
Mixed-layer LCL
1376 m above ground
0-6 km bulk shear
38 kt
0-1 km storm-relative helicity
-6 m²/s²
0-3 km storm-relative helicity
64 m²/s²
Significant tornado parameter
-0.0
Supercell composite
-0.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

199 
WUUS53 KLBF 070015
SVRLBF
NEC005-069-075-161-070100-
/O.NEW.KLBF.SV.W.0206.110707T0015Z-110707T0100Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE NORTH PLATTE NE
615 PM MDT WED JUL 6 2011

THE NATIONAL WEATHER SERVICE IN NORTH PLATTE HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  NORTHWESTERN ARTHUR COUNTY IN WEST CENTRAL NEBRASKA...
  GARDEN COUNTY IN THE PANHANDLE OF NEBRASKA...
  GRANT COUNTY IN WEST CENTRAL NEBRASKA...
  SOUTHEASTERN SHERIDAN COUNTY IN THE PANHANDLE OF NEBRASKA...

* UNTIL 700 PM MDT

* AT 610 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
  IN EXCESS OF 70 MPH.  THESE STORMS WERE LOCATED ALONG A LINE
  EXTENDING FROM BINGHAM TO 6 MILES NORTH OF RICHARDSON LAKE...AND
  MOVING SOUTHEAST AT 40 MPH.

* SEVERE THUNDERSTORMS WILL BE NEAR...
  BRITTON LAKE AND CRESCENT LAKE NWR AROUND 620 PM MDT.
  DEER LAKE AROUND 625 PM MDT.
  SWEDE LAKE AROUND 630 PM MDT.
  DOGTOWN FLATS AROUND 635 PM MDT.
  SPRING VALLEY LAKE...PRATT LAKE...OSHKOSH AND BOURQUIM HILL AROUND
  645 PM MDT.
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND JENSEN LAKE AROUND
  655 PM MDT.

OTHER LOCATIONS IMPACTED BY THESE SEVERE THUNDERSTORMS INCLUDE
HIGHWAY 61 MILE MARKER 150...HIGHWAY 26 MILE MARKER 100 AND HIGHWAY
61 MILE MARKER 140.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4215 10221 4210 10203 4196 10142 4186 10142
      4125 10227 4161 10265 4174 10265 4176 10268
      4180 10268
TIME...MOT...LOC 0015Z 305DEG 35KT 4199 10201 4174 10250
WIND...HAIL 70MPH <.75IN

$$

TAYLOR
2 follow-up statements
469 
WWUS53 KLBF 070045
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
645 PM MDT WED JUL 6 2011

NEC005-069-075-161-070100-
/O.CON.KLBF.SV.W.0206.000000T0000Z-110707T0100Z/
GARDEN NE-GRANT NE-SHERIDAN NE-ARTHUR NE-
645 PM MDT WED JUL 6 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHWESTERN
ARTHUR...EXTREME SOUTHEASTERN SHERIDAN...GRANT AND GARDEN COUNTIES
UNTIL 700 PM MDT...

AT 642 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN
EXCESS OF 60 MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM SPRING VALLEY LAKE TO 7 MILES EAST OF DOGTOWN FLATS...MOVING
SOUTHEAST AT 40 MPH.

SEVERE THUNDERSTORMS WILL BE NEAR...
  BLUEWATER BATTLEFIELD STATE HISTORICAL PARK AND JENSEN LAKE AROUND
  655 PM MDT.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THESE STORMS HAVE A HISTORY OF PRODUCING DESTRUCTIVE WINDS. SEEK 
SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4175 10256 4180 10251 4208 10201 4196 10143
      4186 10142 4125 10227 4158 10255 4169 10257
TIME...MOT...LOC 0045Z 305DEG 35KT 4182 10169 4157 10218
WIND...HAIL 60MPH <.75IN

$$

TAYLOR
471 
WWUS53 KLBF 070101
SVSLBF

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
801 PM CDT WED JUL 6 2011

NEC005-069-075-161-070111-
/O.EXP.KLBF.SV.W.0206.000000T0000Z-110707T0100Z/
GARDEN NE-GRANT NE-SHERIDAN NE-ARTHUR NE-
701 PM MDT WED JUL 6 2011

...THE SEVERE THUNDERSTORM WARNING FOR NORTHWESTERN ARTHUR...EXTREME
SOUTHEASTERN SHERIDAN...GRANT AND GARDEN COUNTIES HAS EXPIRED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS WEAKENED BELOW
SEVERE LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR
PROPERTY.  HOWEVER GUSTY WINDS AND HEAVY RAIN ARE STILL POSSIBLE WITH
THESE THUNDERSTORMS.

LAT...LON 4175 10256 4180 10251 4208 10201 4196 10143
      4186 10142 4125 10227 4158 10255 4169 10257
TIME...MOT...LOC 0045Z 305DEG 35KT 4181 10169 4157 10218

$$

TAYLOR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS North Platte, NE wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 6, 2:15 PM MDT, 4 hours earlier.

Area forecast discussion, Jul 6, 2:15 PM MDT, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTH PLATTE NE
315 PM CDT WED JUL 6 2011

.SYNOPSIS...
A FAIRLY STAGNANT H5 PATTERN CONTINUES ACROSS THE CONUS TDY. HIGH
PRESSURE WAS LOCATED OVR THE SRN ROCKIES WITH LOW AMPLITUDE RIDGING
EXTENDING NNWD INTO WRN MT. A LOW AMPLITUDE TROUGH EXTENDED FROM
EASTERN PORTIONS OF HUDSON BAY...SEWD INTO THE EASTERN GREAT
LAKES...AND SRN APPALACHIANS. AT THE SURFACE...VERY WEAK SRLY AND
SERLY FLOW WAS PRESENT THIS AFTERNOON. TEMPERATURES WERE MUCH COOLER
TODAY WITH READINGS IN THE 70S AND LOWER 80S. HOWEVER...DEW POINTS
REMAINED IN THE 60S...SO MUGGY CONDS CONTINUE. SKIES WERE PARTLY TO
MOSTLY CLOUDY. CLOUDS HAVE BEEN ON THE INCREASE OVER THE PAST 1 TO 2
HRS AS THE CAP HAS BEGUN TO BREAK. AS OF 2 PM CDT...THUNDERSTORMS
WERE BEGINNING TO FIRE ALONG A BOUNDARY EXTENDING FROM MERRIMAN TO
NORTH OF ARNOLD.

.DISCUSSION...

NEAR TERM...TONIGHT THROUGH SATURDAY NIGHT...FORECAST CHALLENGE
TONIGHT WILL BE THUNDERSTORM CHANCES OVER WESTERN AND NORTH CENTRAL
NEBRASKA...AND SEVERE POTENTIAL IN THE WEST. WEAKLY CAPPED
ENVIRONMENT ALREADY BEGINNING TO FIRE TSRAS ALONG A BROKEN LINE FROM
MERRIMAN TO NORTH OF ARNOLD INVOF WEAK CONVERGENCE BOUNDARY. BULK
SHEAR THROUGH 03Z IS WEAK EAST OF A VALENTINE TO EUSTIS LINE.
FURTHER WEST...BULK SHEAR INCREASES TO 30 TO 40 KTS ACROSS THE
PANHANDLE AND WESTERN CWA. ATTM THE SEVERE THREAT APPEARS CONFINED
TO LOCATIONS WEST OF HIGHWAY 61 WHERE SHEAR IS MOST FAVORABLE.
FURTHER EAST...THE MAIN THREAT IS HEAVY RAIN...DUE TO SLOW STORM
MOTION AND HIGH PWATS IN EXCESS OF 1.5 INCHES. WILL AVOID ISSUING A
FLASH FLOOD WATCH ATTM AS THE BULK OF THE HEAVIEST ACTIVITY
(CURRENTLY OVR SCENTRAL SD) WILL MOVE INTO CHERRY COUNTY WHERE SOILS
AND RUNOFF POTENTIAL IS MINIMAL. OTHER ACTIVITY IS EXPECTED TO
DEVELOP OVER SRN PORTIONS OF THE CWA LATER THIS EVENING IN THE
VICINITY OF A WASHED OUT FRONTAL BOUNDARY AND DIFFERENTIAL HEATING
ZONE.

FROM A CONVECTIVE STANDPOINT...THURSDAY AND THURSDAY NIGHT...SHOULD
BE THE LEAST EVENTFUL OF THE NEARTERM FORECAST. STEEPENING LAPSE
RATES AND SURFACE HEATING WILL LEAD TO CONVECTIVE DEVELOPMENT
THURSDAY AFTERNOON IN ERN WYOMING AND ERN COLORADO. FCST STORM
MOTIONS OF SSE AT UNDER 10 KTS...WILL KEEP THE BULK OF CONVECTIVE
ACTIVITY WEST OF THE AREA DURING THE LATE AFTERNOON AND EARLY
EVENING HOURS. STILL COULDN'T RULE OUT THUNDERSTORMS WEST OF HIGHWAY
61 SO LOW POPS RETAINED IN THESE AREAS.

FOR FRIDAY THROUGH SATURDAY NIGHT...THUNDERSTORM CHANCES WILL INCREASE AS AN
UPPER LEVEL LOW AND TROUGH OF LOW PRESSURE LIFTS ACROSS THE DAKOTAS
AND SRN CANADA. ATTM...THE GREATEST SEVERE POTENTIAL WILL BE OVER
THE DAKOTAS...INVOF OF THE COLDEST MID LEVEL TEMPS...STRONGEST
DIRECTIONAL SHEAR AND BETTER DYNAMICS. FURTHER SOUTH OVER THE
PANHANDLE...WE MAY SEE A STRONG TO SEVERE STORM ALONG THE TAILING
EDGE OF THE TROUGH AND SRN PORTION OF AN APPG COLD FRONT. THE SEVERE
THREAT WILL BE MARGINAL THOUGH AS DEEP LAYER SHEAR IS MUCH LESS
COMPARED TO THE WESTERN DAKOTAS.

LONG TERM...SUNDAY THROUGH WEDNESDAY...LITTLE CHANGES WERE NOTED IN
THE MID RANGE MODELS TODAY COMPARED TO YESTERDAY. UPPER LEVEL HIGH
PRESSURE WILL DRIFT EAST FROM THE ARKLATEX SUNDAY INTO THE LOWER
MISSISSIPPI VALLEY BY EARLY NEXT WEEK. SWRLY FLOW ALOFT WILL
CONTINUE WITH ABUNDANT MONSOONAL MOISTURE FLOWING NORTH FROM THE SRN
AND CENTRAL ROCKIES ONTO THE CENTRAL AND NORTHERN PLAINS. PERSISTENT
SURFACE LOW PRESSURE AND A MEANDERING FRONTAL BOUNDARY...WILL BRING
A CHANCE FOR PRECIPITATION TO WESTERN AND NORTH CENTRAL NEBRASKA
EVERY 12 TO 24 HRS. THIS WILL BE HIGHLY DEPENDENT ON WAVE TIMING
WHICH IS UNABLE TO BE RESOLVED ATTM...SO WILL BLANKET THE AREA WITH
20 TO 30 POPS DURING THE PERIOD. AS FOR TEMPERATURES...UNDERCUT MEX
GUIDANCE AS IT HAD THE HIGHEST TEMPS OF THE ENSEMBLE MEMBERS. LIGHT
WINDS...HIGH DEW POINTS AND EXPECTED CLOUD COVER WILL LEAD TO COOLER
READINGS IN THE 80S AS WELL.

&&

AVIATION...

ACTIVE WEATHER POSSIBLE THE NEXT 12 TO 24 HOURS. SHORT WAVE MOVING
ACROSS THE AREA WILL RESULT IN ISOLD TO SCT THUNDERSTORMS ACROSS THE
AREA TONIGHT. GENERALLY VFR CONDITIONS HOWEVER IN AND NEAR
THUNDERSTORMS...EXPECTED REDUCED VISIBILITIES AND/OR CIGS TO MVFR
AND POSSIBLY BRIEFLY IFR. TOMORROW MORNING HIGH SURFACE MOISTURE MAY
RESULT IN AN HOUR OR TWO OF IFR FOG OR CIGS...SIMILAR TO THIS
MORNING. HAVE ONLY INCLUDED TEMPO OF SCT005 IN TAF FOR NOW AND WILL
MONITOR. BY TOMORROW MORNING ANY LOW CIGS WILL QUICKLY LIFT TO VFR
AND CONTINUE THROUGH THE DAY.

&&

HYDROLOGY...

RAINFALL...POSSIBLY HEAVY...WILL OCCUR TONIGHT DUE TO THE NEXT
DISTURBANCE MOVING ACROSS THE AREA. LOW CONFIDENCE IN LOCATION AND
LOCALIZED NATURE OF THE HEAVY RAIN WILL PREVENT ANY FLOODING
HEADLINE. MEANWHILE RIVER STAGES CONTINUE TO DROP...WITH THE NORTH
PLATTE RIVER AT LEWELLEN NOW EXPECTED TO DROP BELOW FLOOD STAGE LATE
IN THE WEEKEND. RELEASES FROM LAKE MCCONAUGHY WILL KEEP THE NORTH
PLATTE AT NORTH PLATTE ABOVE MAJOR FLOODING...HOWEVER IT IS DOWN
CONSIDERABLY FROM A WEEK AGO. THE SOUTH PLATTE IS ALSO ON ITS WAY
DOWN THUS THE PLATTE RIVER AT BRADY IS ALSO FALLING. WILL NEED TO
MONITOR ANY THUNDERSTORMS THAT DEVELOP AS HIGH PRECIP WATER VALUES
ABOVE 1.50 INCHES COULD DROP A QUICK 1 OR 2 INCHES.

.LBF WATCHES/WARNINGS/ADVISORIES...NONE

AVIATION AND HYDROLOGY...MASEK
SYNOPSIS...NEAR AND LONG TERM...BUTTLER
Hazardous weather outlook, Jul 6, 2:03 PM MDT, 4 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTH PLATTE NE
303 PM CDT WED JUL 6 2011

NEZ004>010-022>029-035>038-056>059-069>071-094-072015-
SHERIDAN-EASTERN CHERRY-KEYA PAHA-BOYD-BROWN-ROCK-HOLT-GARDEN-
GRANT-HOOKER-THOMAS-BLAINE-LOUP-GARFIELD-WHEELER-ARTHUR-MCPHERSON-
LOGAN-CUSTER-DEUEL-KEITH-PERKINS-LINCOLN-CHASE-HAYES-FRONTIER-
WESTERN CHERRY-
303 PM CDT WED JUL 6 2011 /203 PM MDT WED JUL 6 2011/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND
NORTH CENTRAL NEBRASKA.

.DAY ONE...TONIGHT.

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NEARLY ALL OF
WESTERN AND NORTH CENTRAL NEBRASKA TONIGHT. THE MAIN THREAT WITH
THUNDERSTORMS THAT DEVELOP WILL BE DAMAGING THUNDERSTORM
WINDS...LARGE HAIL AND HEAVY RAIN. THUNDERSTORMS WILL HAVE A SLOW
STORM MOVEMENT AND WITH ABUNDANT MOISTURE IN PLACE WILL BE CAPABLE
OF LOCALLY VERY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

AN ACTIVE WEATHER PATTERN WILL KEEP THE CHANCE FOR THUNDERSTORMS
IN THE FORECAST OVER WESTERN NEBRASKA THROUGH THE BEGINNING OF
NEXT WEEK. AT THIS TIME NO WIDESPREAD OUTBREAK OF SEVERE WEATHER
IS EXPECTED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED.

&&

THIS PRODUCT IS NOW AVAILABLE...ALONG WITH OTHER WEATHER...
HYDROLOGICAL AND CLIMATOLOGICAL INFORMATION...AT
HTTP://WWW.WEATHER.GOV/NORTHPLATTE

MASEK

In the hours before

Special weather statement, Jul 6, 1:45 PM MDT, 4 hours 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
245 PM CDT WED JUL 6 2011

NEZ004-094-062030-
SHERIDAN NE-WESTERN CHERRY NE-
145 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN CHERRY AND
NORTHEASTERN SHERIDAN COUNTIES UNTIL 230 PM MDT...

AT 143 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 10 MILES EAST OF PINE RIDGE...MOVING SOUTHEAST AT
15 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  GORDON...
  HOOVER LAKE...
  SHELL LAKE STATE WILDLIFE MANAGEMENT AREA...
  HIGHWAY 27 MILE MARKER 230...
  HIGHWAY 20 MILE MARKER 110...

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

STOPPKOTTE
Special weather statement, Jul 6, 3:23 PM MDT, 2 hours 52 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
423 PM CDT WED JUL 6 2011

NEZ005-094-062215-
EASTERN CHERRY NE-WESTERN CHERRY NE-
423 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL CHERRY COUNTY UNTIL 515
PM CDT/415 PM MDT/...

AT 320 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR ANDERSON BRIDGE STATE WILDLIFE MANAGEMENT
AREA...OR 19 MILES WEST OF VALENTINE...MOVING SOUTHEAST AT 35 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
SCHLAGEL CREEK STATE WILDLIFE MANAGEMENT AREA AROUND 445 PM CDT.
BIG ALKALI LAKE STATE WILDLIFE MANAGEMENT AREA AROUND 450 PM CDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES
...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED ROADWAY.

BUTTLER
Special weather statement, Jul 6, 4:00 PM MDT, 2 hours 15 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
500 PM CDT WED JUL 6 2011

NEZ004-062245-
SHERIDAN NE-
400 PM MDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN SHERIDAN COUNTY UNTIL
445 PM MDT...

AT 356 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF HIGHWAY 250 CROSSING THE
NIOBRARA RIVER...OR 6 MILES SOUTHEAST OF RUSHVILLE...MOVING EAST AT
15 MPH.

WIND GUSTS UP TO 40 MPH ARE EXPECTED WITH THIS STORM...ALONG WITH
HEAVY RAIN.

THIS STORM WILL BE NEAR...
HIGHWAY 27 CROSSING THE NIOBRARA RIVER AROUND 425 PM MDT.

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

TAYLOR
Special weather statement, Jul 6, 4:14 PM MDT, 2 hours 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
514 PM CDT WED JUL 6 2011

NEZ005-094-062300-
EASTERN CHERRY NE-WESTERN CHERRY NE-
514 PM CDT WED JUL 6 2011

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN CHERRY COUNTY UNTIL
600 PM CDT/500 PM MDT/...

AT 510 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 11 MILES SOUTHWEST OF VALENTINE NATIONAL WILDLIFE
REFUGE...OR 31 MILES NORTHEAST OF MULLEN...MOVING SOUTHEAST AT 20
MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 50 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN.

LOCATIONS NEAR THE PATH OF THIS STORM INCLUDE...
  HIGHWAY 83 CROSSING GOOSE CREEK...
  BROWNLEE...
  HIGHWAY 83 CROSSING THE NORTH LOUP RIVER...
  HIGHWAY 83 MILE MARKER 160...

THIS STORM MAY INTENSIFY...AND A SEVERE THUNDERSTORM WATCH IS IN
EFFECT FOR THIS AREA. BE CERTAIN TO MONITOR LOCAL RADIO AND TV
STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS
DITCHES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.

MASEK
Local storm report, Jul 6, 5:23 PM MDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
623 PM CDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0530 PM     TSTM WND GST     BROWNLEE                42.29N 100.62W
07/06/2011  M55 MPH          CHERRY             NE   MESONET

0600 PM     TSTM WND GST     SPRINGVIEW              42.83N 99.75W
07/06/2011  E50 MPH          KEYA PAHA          NE   CO-OP OBSERVER

0446 PM     TSTM WND GST     VALENTINE               42.87N 100.55W
07/06/2011  M39 MPH          CHERRY             NE   ASOS

0555 PM     TSTM WND GST     AINSWORTH               42.55N 99.86W
07/06/2011  M40 MPH          BROWN              NE   AWOS

&&

CJS
Local storm report, Jul 6, 6:15 PM MDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NORTH PLATTE NE
715 PM CDT WED JUL 06 2011

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 PM     TSTM WND GST     3 SE LAKESIDE           42.03N 102.42W
07/06/2011  E70 MPH          SHERIDAN           NE   PUBLIC

            THUNDERSTORM WIND GUSTS BROKE TREE BRANCHES.

0715 PM     HEAVY RAIN       2 SE ANSELMO            41.60N 99.84W
07/06/2011  M1.04 INCH       CUSTER             NE   CO-OP OBSERVER

            1.04 INCHES OF RAIN FELL IN JUST UNDER AN HOUR.

0700 PM     HEAVY RAIN       THEDFORD                41.98N 100.57W
07/06/2011  M1.99 INCH       THOMAS             NE   AWOS

&&

CJS

The office that day

Everything else NWS North Platte, NE issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 6, 6:38 PM MDTAreal Flood AdvisoryLBFHolt5 hr
Jul 6, 7:19 PM MDTAreal Flood AdvisoryLBFGarfield, Holt, Wheeler4 hr

Nearby

Severe Thunderstorm Warnings in Nebraska, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.